Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 235, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 28, 2012, 8:54 PM CDT for Union County, Arkansas; Claiborne Parish, Union Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 8:54 PM CDT (01:54 UTC)
- Expired
- Jul 28, 2012, 9:50 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Claiborne Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:00 PM CDT | TSTM WND DMG | Spearsville, LA | SEVERAL TREES DOWN BETWEEN SPEARSVILLE AND JUNCTION CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663
WUUS54 KSHV 290154
SVRSHV
ARC139-LAC027-111-290300-
/O.NEW.KSHV.SV.W.0235.120729T0154Z-120729T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 PM CDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
SOUTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITY OF JUNCTION CITY...
* UNTIL 1000 PM CDT
* AT 854 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF JUNCTION CITY...AND MOVING SOUTHWEST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESSON AND BERNICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHERN EL DORADO. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3300 9229 3277 9244 3277 9280 3306 9297
3318 9260 3307 9243
TIME...MOT...LOC 0154Z 050DEG 14KT 3305 9262
$$
15/052 follow-up statements
109
WWUS54 KSHV 290244
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT SAT JUL 28 2012
ARC139-LAC027-111-290300-
/O.CON.KSHV.SV.W.0235.000000T0000Z-120729T0300Z/
UNION AR-UNION LA-CLAIBORNE LA-
944 PM CDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR UNION COUNTY...AND CLAIBORNE AND UNION PARISHES...
AT 942 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HEW HOPE...OR 9 MILES WEST OF JUNCTION
CITY...MOVING WEST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY AND PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3278 9259 3277 9280 3306 9297 3310 9283
3318 9260 3315 9255
TIME...MOT...LOC 0245Z 076DEG 16KT 3302 9290
$$
05321
WWUS54 KSHV 290250
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT SAT JUL 28 2012
ARC139-LAC027-111-290300-
/O.CAN.KSHV.SV.W.0235.000000T0000Z-120729T0300Z/
UNION AR-UNION LA-CLAIBORNE LA-
950 PM CDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR UNION COUNTY...AND CLAIBORNE
AND UNION PARISHES IS CANCELLED...
LAT...LON 3278 9259 3277 9280 3306 9297 3310 9283
3318 9260 3315 9255
TIME...MOT...LOC 0250Z 076DEG 16KT 3301 9293
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:27 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 28, 8:27 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 827 PM CDT SAT JUL 28 2012 .UPDATE... QUICK ZONE UPDATE JUST SENT TO EXPAND SLIGHT CHANCE POPS W INTO NW LA...AND PORTIONS OF DEEP E TX. LEAD GUST FRONT FROM SE CLAIBORNE PARISH S INTO BIENVILLE/WRN NATCHITOCHES/ERN SABINE PARISHES CONTINUES TO CHURN CONVECTION...WITH 1500-2000 J/KG OF MLCAPE AVAILABLE OVER THESE AREAS...DESPITE THE SUN HAVING SET. THE SVR POTENTIAL SHOULD PERSIST FOR A COUPLE MORE HOURS...BEFORE BNDRY LYR STABILIZATION SETS IN AND ALLOWS THE CONVECTION TO DIMINISH LATER THIS EVENING. ALSO BEEFED UP SKY GRIDS TO MOSTLY CLOUDY FOR NCNTRL LA...ALTHOUGH THIS SHOULD THIN LATE. WILL LIKELY DO ANOTHER ZONE UPDATE LATER THIS EVENING TO CLEAN UP WORDING. 15 && .AVIATION... CONCERNING THE ARKLATEX...VFR SHOULD PREVAIL FOR MUCH OF THE 00Z TAF PERIOD WITH A FEW/SCT HIGH BASED CU 6-8KFT. ALTHOUGH...A WEAK SFC OUTFLOW BOUNDARY STRETCHES FROM KLIT TO NEAR KMLU. A SMALL CLUSTER OF CBS IS IN THE VCTY AND OTHERS MAY JOIN IN WITH A DECENT CU FIELD. WE WILL AMEND KELD/KMLU IF NEED BE. OTHERWISE...BRIEF MVFR VIS FOR FG/HZ WOULD BE THE ONLY OTHER ISSUE. SFC WINDS ARE VARIABLE VEERING TO NE FOR SOME IN THE WAKE OF THE SFC BOUNDARY...5 KTS OR LESS FOR THE OVERNIGHT. ALOFT...WE SEE VEERING DOWN INTO THE LOWER LEVELS FROM BROAD NE FLOW 5-25KFT 20-40KTS SFC UP TO 5 IS NOW LIGHT NORTH. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 101 75 102 75 / 10 0 0 0 0 MLU 73 99 74 100 74 / 20 0 0 0 0 DEQ 75 104 74 104 75 / 0 0 0 0 0 TXK 74 102 74 103 75 / 0 0 0 0 0 ELD 73 102 74 102 75 / 20 0 0 0 0 TYR 76 102 76 102 77 / 0 0 0 0 0 GGG 75 101 75 102 76 / 0 0 0 0 0 LFK 74 100 76 100 76 / 10 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Jul 28, 12:17 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1217 PM CDT SAT JUL 28 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1217 PM CDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 06
In the hours before
Local storm report, Jul 28, 7:15 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL ATLANTA 31.81N 92.74W
07/28/2012 E0.75 INCH WINN LA CO-OP OBSERVER
PENNY SIZED HAIL REPORTED IN ATLANTA.
&&
RWILLISLocal storm report, Jul 28, 7:37 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 13 NW COLUMBIA 32.23N 92.23W
07/28/2012 CALDWELL LA LAW ENFORCEMENT
TREE DOWN ON POWER LINE ALONG HIGHWAY 4.
&&
RWILLISLocal storm report, Jul 28, 7:39 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG DODSON 32.08N 92.66W
07/28/2012 WINN LA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN IN DODSON.
&&
RWILLISSpecial weather statement, Jul 28, 7:54 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CDT SAT JUL 28 2012
LAZ005-012-013-018-019-290200-
BIENVILLE-JACKSON-LINCOLN-NATCHITOCHES-WINN-
754 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING...JONESBORO...RUSTON AND WINNFIELD...
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF RUSTON TO WINNFIELD...MOVING WEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
05Local storm report, Jul 28, 8:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 6 SE CLARENCE 31.76N 92.96W
07/28/2012 WINN LA EMERGENCY MNGR
LARGE TREE DOWN ON POWER LINES ON ON HIGHWAY 71 IN THE
ST. MAURICE COMMUNITY.
&&
RWILLISLocal storm report, Jul 28, 8:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG SIKES 32.08N 92.49W
07/28/2012 WINN LA EMERGENCY MNGR
MANY TREE LIMBS BLOWN DOWN IN SIKES.
&&
RWILLISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:07 PM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
| Jul 29, 2:23 AM CDT | Heat Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 5 days |
| Jul 28, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 46 min |
| Jul 28, 8:05 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Winn | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.